Total positivity order and the normal distribution

M. SCARSINI, Y. Rinott

Journal of Multivariate Analysis

2006, vol. 97, n°5, pp.1251-1261

Départements : Economie et Sciences de la décision

Unlike the usual stochastic order, total positivity order is closed under conditioning. Here we provide a general formulation of the preservation properties of the order under conditioning; we study certain properties of the order including translation properties and the implications of having equality in the inequality defining the order. Specializing to the multivariate normal distribution, the study of total positivity order leads to new cones defined in terms of covariance M-matrices related to positive dependence, whose properties we study